<%@ Page Language="C#" MasterPageFile="~/Main.master" AutoEventWireup="true" Title="Volume 8 Issue 3" %>
Decomposable Near Polygons
Bart De Bruyn
Department of Pure Mathematics and Computer Algebra, Ghent University, Galglaan 2, 9000 Gent, Belgium
Annals of Combinatorics 8 (3) p.251-267 September, 2004
AMS Subject Classification:05B25, 51E12
We give a common construction for the product and the glued near polygons by generalizing the glueing construction given in [5]. We call the near polygons arising from this generalized glueing construction decomposable or (again) glued. We will study the geodetically closed sub near polygons of decomposable near polygons. Each decomposable near hexagon has a nice pair of partitions in geodetically closed near polygons. We will give a characterization of the decomposable near polygons using this property.
Keywords: near polygon, generalized quadrangle, glueing


1. A.E. Brouwer and H.A. Wilbrink, The structure of near polygons with quads, Geom. Dedicata 14 (1983) 145--176.

2. B. De Bruyn, On near hexagons and spreads of generalized quadrangles, J. Algebraic Combin. 11 (2000) 211--226.

3. B. De Bruyn, On the number of nonisomorphic glued near polygons, Bull. Belg. Math. Soc. Simon Stevin 7 (2000) 493--510.

4. B. De Bruyn, Glued near polygons, Europ. J. Combin. 22 (2001) 973--981.

5. B. De Bruyn, The glueing of near polygons, Bull. Belg. Math. Soc. Simon Stevin 9 (2002) 621--630.

6. B. De Bruyn and F. De Clerck, On linear representations of near hexagons, Europ. J. Combin. 20 (1999) 45--60.

7. B. De Bruyn and P. Vandecasteele, Two conjectures regarding dense near polygons with three points on each line, Europ. J. Combin. 24 (2003) 631--647.

8. B. De Bruyn and P. Vandecasteele. Near polygons with a nice chain of sub near polygons, To appear in J. Combin. Theory Ser. A.

9. S.E. Payne and J.A. Thas, Finite generalized quadrangles, In: Research Notes in Mathematics, Vol. 110, Pitman, Boston, 1984.

10. E.E. Shult and A.Yanushka, Near n-gons and line systems, Geom. Dedicata 9 (1980) 1--72.

11. J. Tits, Sur la trialité et certains groupes qui s'en déduisent, Inst. Hautes Études Sci. Publ. Math. 2 (1959) 14--60.